Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

High sensitivity to salt, insomnia, pins and needles sensation in feet. Treatment ?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1980
Answered : 2130 Questions
I am 39 female, about 10 stone.
I have developed a high sensitivity to salt - if I eat anything that has a bit of salt in it at night, I have insomnia and bad pins and needles in my feet. I don't mean excessively salty foods, I mean even cereal etc.
Posted Fri, 20 Apr 2012 in General Health
Answered by Dr. Rajinder Bajoria 1 hour later
Thanks for your query.

From your description, I can think of 2 possible explanations:
1. Food allergies- One can developed allergic symptoms to any substances, and salt and cereal are no exception. You may undergo allergy test to find the allergens and avoid allergens if any. I hope allergy test will find the cause and benefit you.
2. Fluid and electrolyte changes- You may get serum sodium & potassium tested along with routine complete blood profile.

A physical examination and the tests will differentiate among the 2 conditions and help you.

‘Hope I have answered your query, I will be available to answer your follow up queries,

“Wish you Good Health and trouble free speedy recovery”


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor